Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 64, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2013, 9:00 PM CDT for Andrews County, Gaines County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2013, 9:00 PM CDT (02:00 UTC)
- Expired
- May 25, 2013, 10:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 88 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:24 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
814 WUUS54 KMAF 260200 SVRMAF TXC003-165-260300- /O.NEW.KMAF.SV.W.0064.130526T0200Z-130526T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 900 PM CDT SAT MAY 25 2013 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GAINES COUNTY IN WEST TEXAS... NORTHEASTERN ANDREWS COUNTY IN WEST TEXAS... * UNTIL 1000 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SEAGRAVES TO 11 MILES SOUTHWEST OF GAINES COUNTY AIRPORT...OR ALONG A LINE EXTENDING FROM SEAGRAVES TO 13 MILES SOUTHWEST OF SEMINOLE...MOVING SOUTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS... SEMINOLE... FAIRVIEW... LOOP... FLOREY... ASHMORE... CEDAR LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3291 10221 3226 10223 3253 10284 3296 10260 TIME...MOT...LOC 0200Z 294DEG 37KT 3291 10255 3255 10274 $$ 05
1 follow-up statement
500 WWUS54 KMAF 260214 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 914 PM CDT SAT MAY 25 2013 TXC003-165-260300- /O.CON.KMAF.SV.W.0064.000000T0000Z-130526T0300Z/ GAINES TX-ANDREWS TX- 914 PM CDT SAT MAY 25 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN ANDREWS AND EASTERN GAINES COUNTIES... AT 909 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SEAGRAVES TO 6 MILES NORTHWEST OF FLOREY...OR ALONG A LINE EXTENDING FROM SEAGRAVES TO 14 MILES SOUTH OF SEMINOLE...MOVING SOUTHEAST AT 45 MPH. AT 900 PM CDT...A 57 MPH WIND GUST WAS RECORDED AT SEAGRAVES AND A 54 MPH WIND GUST WAS RECORDED AT SEMINOLE. SOME LOCATIONS AFFECTED BY SEVERE THUNDERSTORMS INCLUDE...FLOREY... FAIRVIEW...FAIRVIEW IN GAINES COUNTY...LOOP...ASHMORE...CEDAR LAKE AND MCKENZIE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3291 10221 3226 10223 3253 10284 3296 10260 TIME...MOT...LOC 0212Z 294DEG 37KT 3288 10251 3250 10263 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:55 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 25, 5:55 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 PM CDT SAT MAY 25 2013 .DISCUSSION... THE LATEST AVIATION DISCUSSION IS INCLUDED BELOW. && .AVIATION... THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH NIGHTFALL. SOME OF THESE STORMS MAY EVEN MOVE EAST THROUGH KCNM AND KHOB...IF NOT KPEQ AND KINK. SINCE THUNDERSTORM ACTIVITY IS MORE PRONOUNCED FURTHER NORTH SO FAR...AND THESE AREAS APPEAR TO HAVE MORE MID LEVEL SUPPORT...WILL INCLUDE TEMPORARY THUNDERSTORM ACTIVITY AT KCNM AND KHOB. ASIDE FROM MVFR CEILINGS AFFECTING KMAF IN THE 26/11 TO 26/15Z TIMEFRAME...THINK VFR CONDITIONS WILL PREVAIL. 67 && .PREV DISCUSSION... /ISSUED 119 PM CDT SAT MAY 25 2013/ DISCUSSION... SATELLITE SHOWS SOME CUMULUS DEVELOPING IN THE GUADALUPE MOUNTAINS WITH MORE EXPECTED DOWN INTO THE DAVIS MOUNTAINS THIS AFTERNOON INTENSIFYING INTO THUNDERSTORMS. THE BEST RAIN CHANCES WILL BE IN THE MOUNTAINS WITH A CAP IN PLACE OVER THE CENTRAL CWA. THERE MAY BE SOME ISOLATED SHOWERS DEVELOPING IN THE EASTERN BASIN AND WESTERN LOW ROLLING PLAINS WHERE DEEPER MOISTURE WILL ERODE THE CAP BUT NOT MUCH ACTIVITY IS EXPECTED THERE. SUNDAY AND MONDAY WILL BE WARMER AND DRY DUE TO WEAK UPPER RIDGING/ZONAL FLOW. DEWPOINTS IN THE 50S AND 60S WILL ALLOW FOR SOME AFTERNOON CUMULUS BOTH DAYS VERY ISOLATED SHOWERS PERHAPS DEVELOPING IN THE DAVIS MOUNTAINS OR ALONG THE LEE TROUGH BUT CHANCES ARE TOO LOW TO WARRANT MENTIONING THUNDER IN THE FORECAST. TUESDAY AN UPPER TROUGH BEGINS MOVING OUT OF CALIFORNIA BACKING UPPER WINDS MORE SOUTHWESTERLY AND PULLING DEEPER MOISTURE FURTHER WEST. WEAK DISTURBANCES AHEAD OF THE TROUGH MAY GET THE DRYLINE ACTIVE AND HAVE ADDED SLIGHT CHANCE TO LOW CHANCE POPS FOR TUESDAY AND WEDNESDAY. WILL KEEP THEM IN THE EAST FOR NOW BUT THIS MAY NEED TO BE EXTENDED WEST TO INCLUDE THE ENTIRE CWA. LOWERING HEIGHTS WILL ALSO HELP HIGH TEMPS DROP TO NEAR NORMAL. THE TROUGH PASSES THURSDAY AND ZONAL FLOW ONCE AGAIN WILL BRING A RETURN OF WARMER TEMPS AND DRY CONDITIONS FOR THE END OF NEXT WEEK. HENNIG && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 67 95 68 97 / 10 10 10 10 BIG SPRING TX 68 93 69 95 / 10 10 10 10 CARLSBAD NM 66 99 65 100 / 20 0 10 10 DRYDEN TX 69 93 69 94 / 20 10 10 10 FORT STOCKTON TX 68 96 70 98 / 10 10 10 10 GUADALUPE PASS TX 62 88 62 91 / 20 0 10 10 HOBBS NM 64 97 65 97 / 20 10 10 10 MARFA TX 60 90 61 92 / 20 10 10 10 MIDLAND INTL AIRPORT TX 68 94 69 96 / 10 10 10 10 ODESSA TX 68 94 69 97 / 10 10 10 10 WINK TX 68 99 70 102 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/10
Hazardous weather outlook, May 25, 1:19 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT SAT MAY 25 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 119 PM CDT SAT MAY 25 2013 /1219 PM MDT SAT MAY 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. THE MOST PERSISTENT ACTIVITY WILL BE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS INCLUDING THE VAN HORN HIGHWAY 54 CORRIDOR IN CULBERSON COUNTY. A FEW STORMS COULD BECOME STRONG PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING ACROSS THE DAVIS MOUNTAINS AND THE MARFA PLATEAU. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 25, 7:58 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 758 PM CDT SAT MAY 25 2013 NMZ028-034-260200- SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS- 658 PM MDT SAT MAY 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES UNTIL 800 PM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN EDDY COUNTY AT 657 PM MDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO PENNY SIZE HAIL AND 50 MPH WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3223 10353 3201 10362 3212 10399 3225 10397 TIME...MOT...LOC 0057Z 274DEG 13KT 3216 10386
Local storm report, May 25, 8:09 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
809 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST LOVINGTON 32.95N 103.35W
05/25/2013 E60 MPH LEA NM PUBLIC
&&
COLLEEN.RHEASpecial weather statement, May 25, 8:24 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
824 PM CDT SAT MAY 25 2013
TXZ079-080-260230-
PRESIDIO VALLEY-MARFA PLATEAU-
824 PM CDT SAT MAY 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL PRESIDIO COUNTY UNTIL 930 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF PRESIDIO AT
823 PM CDT...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH...DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 2938 10415 2939 10417 2943 10419 2945 10422
2947 10422 2948 10423 2950 10425 2952 10430
2951 10434 2955 10440 2975 10413 2963 10393
2937 10411
TIME...MOT...LOC 0123Z 236DEG 18KT 2948 10436Local storm report, May 25, 8:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
828 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 4 SW HOBBS 32.69N 103.21W
05/25/2013 M58 MPH LEA NM ASOS
&&
COLLEEN.RHEASpecial weather statement, May 25, 8:37 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
837 PM CDT SAT MAY 25 2013
TXZ057-058-260215-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
837 PM CDT SAT MAY 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING CENTRAL AND SOUTHERN CULBERSON AND WEST
CENTRAL REEVES COUNTIES UNTIL 915 PM CDT...
A LINE OF THUNDERSTORMS WITH HAIL AND GUSTY WINDS WAS LOCATED FROM 15
MILES NORTH OF CULBERSON COUNTY AIRPORT TO 19 MILES NORTH OF KENT AT
835 PM CDT...MOVING SOUTHEAST AT 10 MPH. PEOPLE TRAVELING INTERSTATE 10
IN SOUTHERN CULBERSON COUNTY SHOULD BE ALERT TO THE POTENTIAL FOR
STRONG CROSSWINDS. WITH THESE STORMS NEAR SEVERE LIMITS...A SEVERE
THUNDERSTORM WARNING MAY BE REQUIRED LATER ON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE
A STURDY STRUCTURE AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3155 10408 3111 10378 3100 10483 3138 10492
3141 10492
TIME...MOT...LOC 0135Z 322DEG 10KT 3127 10481 3132 10414
05Local storm report, May 25, 8:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
842 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND GST 7 N HOBBS 32.84N 103.16W
05/25/2013 E50 MPH LEA NM PUBLIC
HEAVY RAIN AND PEA SIZE HAIL
&&
COLLEEN.RHEAThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:38 PM CDT | Special Weather Statement | MAF | Culberson | 52 min |
| May 25, 7:58 PM CDT | Special Weather Statement | MAF | Loving | 62 min |
| May 25, 8:24 PM CDT | Special Weather Statement | MAF | Presidio | 66 min |
| May 25, 8:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| May 25, 8:37 PM CDT | Special Weather Statement | MAF | Culberson | 38 min |
| May 25, 9:21 PM CDT | Special Weather Statement | MAF | Culberson, Loving, Reeves | 24 min |
| May 25, 9:26 PM CDT | Special Weather Statement | MAF | Andrews, Dawson, Martin | 49 min |
| May 25, 9:53 PM CDT | Special Weather Statement | MAF | Reeves, Ward | 37 min |
| May 25, 10:18 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 57 min |
| May 25, 10:42 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 63 min |
| May 25, 10:48 PM CDT | Special Weather Statement | MAF | Jeff Davis | 57 min |
| May 25, 11:06 PM CDT | Areal Flood Advisory | MAF | Reeves, Ward | 114 min |
| May 25, 11:06 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 25, 11:29 PM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| May 25, 11:46 PM CDT | Special Weather Statement | MAF | Glasscock, Reagan, Upton | 29 min |
| May 26, 12:21 AM CDT | Special Weather Statement | MAF | Glasscock, Mitchell, Reagan, Upton | 54 min |
| May 26, 2:23 PM CDT | Fire Weather Watch | MAF | 38 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.